Alert archive / New Jersey / Special Weather Statements in 2019

Special Weather Statement, NWS Philadelphia/Mount Holly

July 6, 2019Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 6, 2019, 9:02 PM EDT for Cape May County, New Jersey. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2019, 9:02 PM EDT (01:02 UTC)
Expired
Jul 6, 2019, 9:45 PM EDT
In force
43 min
Issued by
NWS Philadelphia/Mount Holly

County Cape May County, NJ

The radar

The Philadelphia radar (KDIX), 75 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2019-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2019-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1541 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

784 
WWUS81 KPHI 070102
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
902 PM EDT Sat Jul 6 2019

NJZ021>025-070145-
Coastal Atlantic-Cumberland-Atlantic-Atlantic Coastal Cape May-Cape
May-
902 PM EDT Sat Jul 6 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
ATLANTIC...SOUTHEASTERN CUMBERLAND AND CAPE MAY COUNTIES...

At 902 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Pleasantville to near Fortesque.
Movement was southeast at 20 mph.

Wind gusts up to 40 mph are possible with these storms.

Locations impacted include...
Atlantic City, Ocean City, Pleasantville, Somers Point, Ventnor City,
Brigantine, Northfield, Absecon, Margate City, Laurel Lake, Woodbine,
Sea Isle City, Estell Manor, Avalon, Longport, Stone Harbor, Corbin
City, Cape May Court House, Leesburg and Scotch Bonnet.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.

LAT...LON 3930 7454 3933 7468 3927 7459 3929 7455
      3928 7455 3906 7474 3899 7495 3917 7490
      3922 7503 3918 7515 3925 7520 3942 7472
      3938 7472 3942 7471 3948 7453 3944 7446
      3940 7449 3941 7441 3942 7442 3940 7437
TIME...MOT...LOC 0102Z 314DEG 17KT 3941 7456 3918 7522 

$$

MPS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 6, 6:24 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 6, 6:24 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
624 PM EDT Sat Jul 6 2019

.SYNOPSIS...
A cold front will move across the area this evening into
tonight, then slowly push to our south Sunday. High pressure
located across the Great Lakes region Sunday into Monday will
build towards the area Tuesday into Wednesday, eventually moving
out to sea by Wednesday night. Another frontal boundary will
cross the area later Thursday into Thursday night as low
pressure moves out of the Great Lakes and toward southeast
Canada and the northeast states. A secondary front or surface
trough may cross the area on Friday, before high pressure begins
to build to our west for the weekend..

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
The Excessive Heat Warning for the urban corridor from Trenton
to Philadelphia to Wilmington will be terminated.

A cold front extended from the Catskills and the Poconos to
southwestern Pennsylvania early this evening. The boundary will
continue to sink southeastward and it should slowly pass through
our region tonight. Conditions ahead of the boundary will
remain somewhat unstable. Also, precipitable water values are
forecast to stay in the 2.0 to 2.25 inch range. As a result, we
are concerned with the potential for additional locally heavy
rain and isolated wind damage. The threat of wind damage should
decrease with the loss of daytime heating this evening. Also, as
the convection moves into our area, which has been worked over
by the earlier storms, the amount of available instability
should lessen.

The showers and thunderstorms are forecast to push off the
coast around midnight, with some lingering light showers in
their wake.

A southwest to west wind this evening is forecast to become
light and variable overnight. Low temperatures will range from
the upper 60s to the middle 70s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
The cold front is expected to extend across Cape May and
southern Delaware around mid morning on Sunday. It is forecast
to drift slowly to the southeast. Clouds will likely linger over
much of our area on Sunday. There may be some breaks up north.
Also, showers are anticipated especially from the Philadelphia
metropolitan area and the central New Jersey coast southward.
Those locations may experience isolated thunder, as well. There
will be little potential for severe weather on Sunday and the
threat of moderate to heavy rain will be limited to areas south
of a Reading-Philadelphia- Atlantic City line.

The wind is anticipated to settle into the northeast around 5
to 10 MPH with high temperatures mostly in the 80s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Summary: The main thinking through the extended remains the
same as previous package with only some minor tweaks/refinements
to timing. High pressure will build over the Great Lakes Monday
and then trek eastward towards the area Tuesday before moving
offshore Wednesday. A mid-lvl trough and associated surface low
will track through the Great Lakes Thursday into Friday. Surface
high pressure will then build in the wake of these features
into next weekend.

Dailies:

Monday...Although things will be generally quiet as the airmass
dries out there will still be chances for some light showers
Monday as a confluence zone sets up over the area associated
with a passing inverted trough. Right now the precip. focus
looks to be over eastern PA/NW NJ with perhaps some additional
chances for precipitation over Delmarva where the highest
residual moisture resides. However, given lack of
moisture/instability generally expect any precipitation during
the day Monday to be light. Otherwise it should feel
refreshingly dry (particularly relative to today) with highs in
the 80s and dewpoints in the low 60s.

Tuesday-Wednesday... The high builds toward us this in this
period with the mid-lvl ridge initially over the Great Lakes
gradually progressing eastward. Consequently expect dry weather
with temperatures gradually warming into the upper 80s/lower 90s
by Wednesday Despite the warming temperatures dewpoints remain
in the low to mid 60s so it won't feel too bad.

Thursday through Friday morning...The most active period of the
extended looks to be Thursday into Friday AM, as the mid-lvl
trough & sfc. low track north of us. Pre-frontal convection will
be possible Thursday afternoon particularly over western
portions of the CWA, while the more widespread precipitation
will likely occur with the surface front/trough passage Thursday
night. Details are still fuzzy this far out, but given
increasing moisture/instability and increased flow aloft some
stronger storms would be possible, although this will at least
partially depend on favorable diurnal timing.

Friday into Saturday... Precipitation should move out by Friday
PM with Saturday looking dry as high pressure begins to build
to our west. High temps will generally be in the mid to upper
80s.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Into this evening (until 04Z)...Scattered showers and
thunderstorms. The rain will be heavy at times with conditions
lowering to IFR in showers and thunderstorms. VFR conditions are
anticipated outside of any precipitation. West wind 5 to 10
knots becoming variable less than 10 knots.

Overnight (04z until 10Z)...Generally VFR, with localized MVFR
conditions possible. Lingering light rain showers are expected.
Variable wind 6 knots or less.

Sunday...Mainly VFR. Scattered showers and isolated thunder,
especially from KRDG, KPHL and KACY southward. Northeast wind
around 5 to 10 knots..

OUTLOOK...

Sunday night-Monday... Mostly VFR with a slight chance of
showers and thunderstorms which may temporarily lower
conditions. Easterly winds at 5-10kts.

Tuesday-Wednesday... VFR conditions expected. Light and
variable winds becoming southerly at 5-10kts by Wednesday
afternoon.

Thursday... Likely VFR through the morning with shower and
thunderstorm chances later int he day. Winds
southerly/southwesterly 5-10kts.

&&

.MARINE...
A south to southwest wind 10 to 15 knots this evening, becoming
northwest around 10 knots late tonight. Northeast wind 10 to 15
knots on Sunday. Waves on our ocean waters will be 3 to 4 feet.
Waves on Delaware Bay are forecast to be 2 feet or less.

OUTLOOK...

Monday-Thursday... Generally sub-SCA conditions conditions are
expected to prevail through the period although 4 ft seas and
20kt easterly gusts will be possible Monday, and 20+ kt
southerly gusts may be possible Thursday.

Rip Currents...

A south to southwest wind around 10 to 15 MPH into this evening
with breaking waves of 2 to 3 feet should maintain a low risk
for the development of dangerous rip currents. However, we may
begin to approach a moderate risk in spots, especially along the
Jersey Shore.

A moderate risk is forecast for Sunday along the coasts of New
Jersey and Delaware due to a northeast wind around 10 to 15 MPH.
Breaking waves around 3 feet are anticipated.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Carr
Near Term...Iovino
Short Term...Iovino
Long Term...Carr
Aviation...Carr/Iovino
Marine...Carr/Iovino
Hazardous weather outlook, Jul 6, 6:18 PM EDT, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
618 PM EDT Sat Jul 6 2019

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-072230-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
618 PM EDT Sat Jul 6 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

Thunderstorms may produce locally heavy rainfall and gusty winds
this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ014-024>026-072230-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
618 PM EDT Sat Jul 6 2019

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...Tonight.

Thunderstorms may produce locally heavy rainfall and gusty winds
this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There will be a moderate risk of dangerous rip currents on Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-072230-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
618 PM EDT Sat Jul 6 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

Thunderstorms may produce gusty winds on the waters.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Local storm report, Jul 6, 8:36 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
836 PM EDT SAT JUL 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     TSTM WND GST     NORTH EAST              39.60N 75.94W
07/06/2019  M46 MPH          CECIL              MD   TRAINED SPOTTER

            MEASURED GUST.

&&

STAARMANN
Local storm report, Jul 6, 8:56 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
856 PM EDT SAT JUL 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND GST     2 SSE PLEASANTVILLE     39.37N 74.50W
07/06/2019  M39 MPH          ANZ452             NJ   MESONET

            WEATHERFLOW.

&&

MPS
Local storm report, Jul 6, 8:59 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
859 PM EDT SAT JUL 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     MARINE TSTM WIND 2 NNE STRATHMERE        39.22N 74.64W
07/06/2019  M47 MPH          CAPE MAY           NJ   MESONET

            WEATHERFLOW.

&&

MPS
Local storm report, Jul 6, 9:00 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
900 PM EDT SAT JUL 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     MARINE TSTM WIND 2 SSE PLEASANTVILLE     39.37N 74.50W
07/06/2019  M39 MPH          ANZ452             NJ   MESONET

            CORRECTS PREVIOUS TSTM WIND GUST REPORT FROM
            2 SSE PLEASANTVILLE TO MARINE TSTM WIND.
            WEATHERFLOW.

&&

MPS
Special weather statement, Jul 6, 9:01 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Mount Holly NJ
901 PM EDT Sat Jul 6 2019

DEZ001-002-MDZ012-015-020-NJZ016-017-021-070130-
Kent-New Castle-Queen
Anne's-Kent-Caroline-Salem-Cumberland-Gloucester-
901 PM EDT Sat Jul 6 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NEW
CASTLE...NORTHERN KENT...QUEEN ANNE'S...NORTHEASTERN CAROLINE...
CENTRAL KENT...CENTRAL CUMBERLAND...SOUTHERN SALEM AND SOUTHEASTERN
GLOUCESTER COUNTIES...

At 901 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Malaga to near Hope Creek to near
Overton. Movement was south at 25 mph.

Wind gusts up to 40 mph are possible with these storms.

Locations impacted include...
Vineland, Dover, Millville, Bridgeton, Centerville, Smyrna,
Chestertown, Buena, Centreville, Clayton, Newfield, Cheswold, Rock
Hall, Greenwich, Church Hill, Millington, Shiloh, Sudlersville,
Hartly and Old Town.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.

LAT...LON 3904 7631 3898 7628 3900 7617 3903 7624
      3914 7625 3944 7558 3943 7546 3946 7552
      3963 7501 3940 7494 3925 7541 3924 7540
      3890 7620 3897 7625 3889 7629 3891 7630
      3895 7631 3884 7637 3885 7637
TIME...MOT...LOC 0101Z 000DEG 20KT 3953 7510 3940 7553 3908 7623

MPS
Special weather statement, Jul 6, 9:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
902 PM EDT Sat Jul 6 2019

NJZ021>025-070145-
Coastal Atlantic-Cumberland-Atlantic-Atlantic Coastal Cape May-Cape
May-
902 PM EDT Sat Jul 6 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
ATLANTIC...SOUTHEASTERN CUMBERLAND AND CAPE MAY COUNTIES...

At 902 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Pleasantville to near Fortesque.
Movement was southeast at 20 mph.

Wind gusts up to 40 mph are possible with these storms.

Locations impacted include...
Atlantic City, Ocean City, Pleasantville, Somers Point, Ventnor City,
Brigantine, Northfield, Absecon, Margate City, Laurel Lake, Woodbine,
Sea Isle City, Estell Manor, Avalon, Longport, Stone Harbor, Corbin
City, Cape May Court House, Leesburg and Scotch Bonnet.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.

LAT...LON 3930 7454 3933 7468 3927 7459 3929 7455
      3928 7455 3906 7474 3899 7495 3917 7490
      3922 7503 3918 7515 3925 7520 3942 7472
      3938 7472 3942 7471 3948 7453 3944 7446
      3940 7449 3941 7441 3942 7442 3940 7437
TIME...MOT...LOC 0102Z 314DEG 17KT 3941 7456 3918 7522

MPS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:03 PM EDTTornado WarningPHIAtlantic, Burlington, Camden, Gloucester27 min
Jul 6, 8:25 PM EDTSpecial Marine WarningPHI65 min
Jul 6, 8:58 PM EDTAreal Flood AdvisoryPHICumberland3 hr
Jul 6, 9:03 PM EDTSpecial Marine WarningPHI87 min
Jul 6, 9:21 PM EDTSpecial Marine WarningPHI54 min
Jul 6, 9:44 PM EDTRiver Flood WarningPHIBurlington16 hr
Jul 6, 10:22 PM EDTSpecial Marine WarningPHI83 min
Jul 6, 10:24 PM EDTSpecial Weather StatementPHICape May36 min
Jul 7, 2:03 PM EDTAreal Flood AdvisoryPHICumberland117 min
Jul 7, 3:25 PM EDTSmall Craft AdvisoryPHI34 hr
Jul 6, 8:23 PM EDTSpecial Weather StatementPHIBucks, Delaware, Philadelphia52 min
Jul 6, 9:39 PM EDTAreal Flood WarningPHIDelaware3 hr
Jul 7, 2:42 AM EDTAreal Flood WarningPHIDelaware3 hr
Jul 6, 9:17 PM EDTSevere Thunderstorm WarningPHIKent, New Castle, Sussex43 min
Jul 6, 9:01 PM EDTSpecial Weather StatementPHIQueen Anne's29 min
Jul 7, 6:37 PM EDTAreal Flood AdvisoryPHIQueen Anne's, Talbot113 min

Nearby

Special Weather Statements in New Jersey, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.